Will this go away?
Escitalopram - experiencing extreme sleepiness and lack of motivation on Lexapro.
- 3 May 2018 by TooSleepy
- 30 October 2019
- lexapro, depression, anxiety, escitalopram, motivation
I’ve been on lexapro for only about 6 weeks and I’ve been slowly increasing the dosage, starting at only 2.5mg. The plan was to go up to 10mg. Side effects are tolerable and I see positive effects up to 7.5mg, but whenever I try to go to 10mg, anxiety and depression come back, and sleepiness and lethargy become intolerable. It seems strange to me as it’s such a small dose change. My PCP really wants me on 10mg.
How long have you been on lexapro for? For me, I started getting the lack of motivation and lethargy after around 12 months of being on the medication. This is when I started to wean off. Now that I’m off, I feel healed and I have my motivation and energy back. It did take some time though. If you are relatively new on the meds then the lethargy should go... perhaps speak to your doctor.
cherrub asked the important question: How long have you been taking the medication? If you're just starting it the side effects wear off quickly.
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
If it's been longer than several weeks let your doctor know. You may need a dosage adjustment.
I would say try zoloft. It's more uplifting. Lexapro made me sleep. All the time.
I am 68 and have been on generic Lexapro for 5 wks. Only taking 5mg but i am a light weight on any meds. I am taking for anxiety only and NOT depression. I have always had lots of energy and motivation. But the last week or so i have been feeling de-motivated and tired... just not me. I like being on an even keal and calm but it has gone a little beyond that. I hope there is a happy medium cause the calm is great. Decisions decisions.
I have been on Lexapro for 4 months (for anxiety only) however I am now more depressed than ever. I have absolutely no motivation to do the things I once loved like exercise, read, etc. I am also barely sleeping. I am seeing a psychiatrist tomorrow and will beg him to wean me off of this as I simply cannot go on living this way.
Hi Too Sleepy,
I have a love/hate relationship with Cipralex. On one hand it helps with my ocd obsessive overthinking and ruminating, but on the other hand a few years ago I cut my dose in half because I was gaining weight and also found online that it may cause lack of motivation. You don't always have to listen to your doctor. I have had doctors who honestly didn't have knowledge of the new findings surrounding the medications they were prescribing. I had to bring in printed out research studies in recent journals to prove to them.
I tried Zoloft at one point and it gave me panic attacks so badly that it completely destroyed a business trip to Europe I had. I couldn't perform because I was having panic attacks in the bathroom. I never even thought it was the Zoloft. Luckily I ran out then slowly the panic attacks stopped. Upon arriving home, I was angry to read that Zoloft does, indeed, cause panic attacks in some people. Sure, it seemed to give me my motivation but perhaps it was only because I was off the Cipralex! I don't recommend Zoloft. Cymbalta did nothing for at all.
One medication that did word well was mirtazapine, except I gained 20 in one month on it. My weight kept going up and up so I stopped it. Again, this weight gain is a real problem on some and should not be prescribed to them if they've had a history of eating disorders because it will trigger them cause more harm. Sadly, mirtazapine was one of the only anti-depressants I was truly happy on. Now, I'm sort of just going through life.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.